Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Effexor / Venlaflexine
    avatar
    SuzianStar posted:
    Avoid taking this medication if at all possible. The side effects and withdrawal symptoms are awful. If you miss a dose or two at any time you can count on a massive onslaught of some of the worst depression and crying episodes imaginable. My side effects and withdrawal symptoms include: inability to finish a sentence, long pauses while waiting for my brain to provide the word I'm searching for, dizziness, numbness in lips and hands, chirping in my ear (tinnitus), extreme depression and sadness when a dose is missed or when going through a withdrawal of the medication. I am currently going through the process of weening off it - it is an addictive drug that creates a physical dependency and INCREASES the intensity of depressive symptoms. There are better drugs out there - avoid this one and do your research. I wish I would have - this is absolutely awful. I can't believe it is on the market with all the side effects and withdrawal symptoms it has. The bad outweighs the good for me.
    Was this Helpful?
    7 of 8 found this helpful
    Reply
     
    avatar
    mickey48oh responded:
    How are you doing it I have gotten myself off of 75mg but still have 75 to go and it is just as you say awlful I feel like I am in bondage on this medication ca anyone help? effexor/ venfalxine
     
    avatar
    Thomas L Schwartz, MD responded:
    Hi- I am sorry to hear your problems with this drug. There are 3 or 4 meds with this kind of withdrawal profile... I have also seen many patients have zero of these issues and be cured.. So every drug works differently for different folks. SOmetimes to get off Effexor, PAxil, Zoloft, Cymbalta, Pristiq, I will put my patients on low dose prozac their drug for a few weeks, then remove their drug, leaving prozac in place. Eventually I take the prozac away. It is a good detox for this situation for some of my patients
     
    avatar
    daynas1234 responded:
    I am on 150 mg of this and i haven't slept for days


    Helpful Tips

    safe AD to take with tramadol.
    my doctor just put me on tramadol and i take cymbalta. More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.